Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 81, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 31, 2011, 8:26 PM CDT. It took effect at Nov 1, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2011, 8:26 PM CDT (01:26 UTC)
- In effect from
- Nov 1, 2011, 10:00 AM CDT
- Expired
- Nov 1, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
762 WHUS73 KMKX 010126 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 826 PM CDT MON OCT 31 2011 ...PERIOD OF GUSTY WINDS EXPECTED ON TUESDAY... .A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN GUSTY SOUTH WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN ON TUESDAY. THE LINGERING UNSTABLE CONDITIONS OVER THE LAKE WILL ALSO CONTRIBUTE TO THE GUSTY SOUTH WINDS. THE WINDS WILL DIMINISH TUESDAY EVENING AS THE FRONT PUSHES INTO CENTRAL WISCONSIN AND THE PRESSURE GRADIENT WEAKENS. LMZ643>646-010930- /O.NEW.KMKX.SC.Y.0081.111101T1500Z-111102T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 826 PM CDT MON OCT 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY. * WINDS: SOUTH WINDS INCREASING TO 15 TO 20 KNOTS TUESDAY MORNING...CONTINUING THROUGH THE AFTERNOON...WITH GUSTS TO 25 KNOTS. THE STRONGEST WINDS WILL BE TOWARD THE OPEN WATERS. * WAVES: WILL INCREASE TO 2 TO 4 TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
4 follow-up statements
513 WHUS73 KMKX 010818 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 AM CDT TUE NOV 1 2011 ...PERIOD OF GUSTY WINDS EXPECTED TODAY... .A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN GUSTY SOUTH WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN TODAY. THE LINGERING UNSTABLE CONDITIONS OVER THE LAKE WILL ALSO CONTRIBUTE TO THE GUSTY SOUTH WINDS. THE WINDS WILL DIMINISH EARLY THIS EVENING AS THE FRONT PUSHES INTO CENTRAL WISCONSIN AND THE PRESSURE GRADIENT WEAKENS. LMZ643>646-011630- /O.CON.KMKX.SC.Y.0081.111101T1500Z-111102T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 AM CDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SOUTH WINDS INCREASING TO 10 TO 20 KNOTS THIS MORNING...CONTINUING THROUGH THE AFTERNOON...WITH GUSTS TO 25 KNOTS. THE STRONGEST WINDS WILL BE TOWARD THE OPEN WATERS. * WAVES: WILL INCREASE TO 3 TO 4 FEET THIS AFTERNOON...REACHING 4 TO 5 FEET AROUND SHEBOYGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
294 WHUS73 KMKX 011432 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 AM CDT TUE NOV 1 2011 ...PERIOD OF GUSTY WINDS EXPECTED TODAY... .A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN GUSTY SOUTH WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN TODAY. THE LINGERING UNSTABLE CONDITIONS OVER THE LAKE WILL ALSO CONTRIBUTE TO THE GUSTY SOUTH WINDS. THE WINDS WILL DIMINISH EARLY THIS EVENING AS THE FRONT PUSHES INTO CENTRAL WISCONSIN AND THE PRESSURE GRADIENT WEAKENS. LMZ643>646-012245- /O.CON.KMKX.SC.Y.0081.111101T1500Z-111102T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 932 AM CDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTH AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. THE STRONGEST WINDS WILL BE TOWARD THE OPEN WATERS. * WAVES: INCREASING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
593 WHUS73 KMKX 012045 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CDT TUE NOV 1 2011 ...BREEZY WINDS LINGERING UNTIL EVENING... .A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN CONTINUED BREEZY WINDS UNTIL THIS EVENING. LMZ643>646-020000- /O.CON.KMKX.SC.Y.0081.000000T0000Z-111102T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 345 PM CDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTH AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
831 WHUS73 KMKX 012359 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 659 PM CDT TUE NOV 1 2011 ...WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS EVENING... .A WEAKENING PRESSURE GRADIENT WILL RESULT IN CONTINUED DIMINISHING WINDS AND RESULTANT WAVES DURING THE EVENING. HENCE THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. LMZ643>646-020100- /O.EXP.KMKX.SC.Y.0081.000000T0000Z-111102T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 659 PM CDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. SOUTH WINDS AT 10 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS OVERNIGHT... WITH WAVES OF 2 TO 4 FEET. $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:29 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Oct 31, 3:29 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 PM CDT MON OCT 31 2011 .SHORT TERM... TONIGHT...FORECAST CONFIDENCE MEDIUM LOW LEVEL TROUGH SHIFTING TO THE EAST WITH A SURFACE RIDGE MOVING IN. CLOUD COVER TRAPPED BENEATH INVERSION. AS 850 WARM AIR ADVECTION INCREASES THE CLOUD COVER WILL BE SWEPT OUT. LOW LEVEL RH PROGS SHOW THIS QUITE WELL. WITH 850/700 MILLIBAR WARM AIR ADVECTION INCREASING...BUFKIT SOUNDINGS AND 700 MOISTURE PROGS SHOW MID DECK POTENTIAL LATER IN THE NIGHT. WITH THE CLOUDS AND TIGHTER GRADIENT EVOLVING AS THE NIGHT WEARS ALONG...NOT EXPECTING FOG TO BECOME A CONCERN. TUESDAY...FORECAST CONFIDENCE MEDIUM SOUTHERLY WIND FLOW WILL BOOST 925 TEMPS INTO THE 9-12C RANGE. SURFACE TROUGH/FRONTAL BOUNDARY LEANS INTO CENTRAL WI WITH TIME THOUGH ALL MODELS MAINTAIN SOUTHERLY WIND FLOW THROUGH THE DAY. APPEARS THE NAM IS TOO WARM AND GFS TOO COLD...SO WENT WITH THE MIDDLE GROUND OF THE ECMWF. GOING WITH HIGHS IN THE UPPER 50S TO MID 60S. PRIMARY FRONTAL FORCING WILL BE ACROSS NORTHERN WI. TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM 12Z NAM AND GFS IS NOW SHOWING MORE QPF AHEAD OF THE COLD FRONT FOR TUE NT THAN PRIOR RUNS AND IT APPEARS TO BE RELATED TO WARM AND MOIST ADVECTION IN THE AXIS OF THE LOW LEVEL JET. ITS DEPICTED THE BEST ON THE 290-295K ISENTROPIC SFC AND FCST SOUNDINGS ARE SHOWING MINOR ELEVATED CAPE DURING THIS TIME. HAVE HIGH CHANCE POPS IN FOR LATE TUE NT FOR MOST OF CWA. FOR WED AND WED NT...COLD FRONT WILL SLOWLY SLIDE SEWD INTO CENTRAL AND SRN WI WITH STRONG SLOPING FRONTOGENESIS EXPECTED. THIS IS DUE TO THE CONFLUENT FLOW BETWEEN THE STRONG SHORTWAVE TROUGH MOVING FROM THE SRN PLAINS TO MO VERSUS THE NRN STREAM UPPER TROUGH MOVING EWD ACROSS SRN ONTARIO CANADA. PWS RISE TO NEARLY 1.00 INCHES WITH WIDESPREAD RAIN EXPECTED. EXPECTED RAINFALL TOTALS RANGING FROM 0.45-0.70 INCHES. DUE TO THE DEEPER CYCLONE ON THE NAM AND RESULTANT COLDER AIR...THE RAIN DOES CHANGE TO LGT SNOW WELL AWAY FROM LAKE MI. THIS SCENARIO IS AN OUTLIER AT THIS TIME SO PCPN TYPE HAS BEEN KEPT ALL RAIN. THE RAIN MAY LINGER IN SE WI THU AM WITH HIGH PRESSURE TO BUILD INTO WI FOR THE AFTERNOON. HIGH TEMPS ARE CHALLENGING FOR WED GIVEN TIMING DIFFERENCES OF FRONT AND RAINFALL BUT TEMPS REMAIN SIMILAR TO PREVIOUS FCSTS OF HIGH TEMPS NEAR 60 IN FAR SE WI AND MID TO UPPER 40S IN THE NW CWA. .LONG TERM... FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM A DEEP POLAR TROUGH WILL DIG INTO THE WRN USA THU AND FRI WITH STRONG CYCLOGENESIS OVER THE CENTRAL HIGH PLAINS ON FRI. THUS HIGH PRESSURE TO SHIFT EAST OF WI BY FRI AFTERNOON WITH SLY WINDS AND WARM ADVECTION DEVELOPING. THE STRONG LOW AND UPPER TROUGH WILL LIFT NEWD AND REACH MN ON SAT...THEN MOVE ACROSS ONTARIO CANADA ON SUNDAY. THE COLD FRONT WILL SWEEP ACROSS THE REGION SAT NT. ONLY SMALL CHANCES OF RAIN DUE TO THE LACK OF DYNAMICS TO AID THE FRONTAL LIFT. BREEZY TO WINDY CONDITIONS STILL EXPECTED SAT AND SUN. && .AVIATION/00Z TAFS/...WIDESPREAD VFR DECK...WITH SOME MVFR BASES...WILL EXIT TO THE EAST TONIGHT AS WARM AIR ADVECTION INCREASES. THE WAA DOES BRING WITH IT MID DECK POTENTIAL FOR LATER IN THE NIGHT INTO TUESDAY. BULK OF THIS EXPECTED TO THE NORTH CLOSER TO SURFACE/850 BAROCLINIC ZONE. SOUNDINGS/RH PROGS SHOW MAINLY SCATTERED MID/HIGH CLOUDS ON TUESDAY WITH THE BULK OF THE RH PROGGD FURTHER NORTH IN THE STATE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR TUESDAY NIGHT THROUGH MONDAY...GEHRING
Hazardous weather outlook, Oct 31, 3:02 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 PM CDT MON OCT 31 2011 WIZ046-047-051-052-056>060-062>072-011100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 302 PM CDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE NEXT SEVEN DAYS. LMZ643>646-011100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 302 PM CDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHEAST WINDS WILL BUILD WAVES THAT MAY APPROACH SMALL CRAFT CRITERIA BEHIND A COLD FRONT WEDNESDAY NIGHT INTO THURSDAY. WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS NEXT SATURDAY INTO SUNDAY AS STRONG LOW PRESSURE MOVES NORTHEAST FROM THE GREAT PLAINS INTO NORTHWEST MINNESOTA. THE WINDS WILL BUILD HIGH WAVES. GEHRING WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.